MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR LOCK FEM IMPLANT IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR LOCK FEM IMPLANT IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74011711
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka a jrny ii cr lock fem implant impactor broke.Surgery was finished with a back up device, no delay reported.Patient status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned and evaluated.A visual inspection of the returned jrny ii cr lock fem implant impactor confirmed the plastic ring in the middle of the device is broken.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR LOCK FEM IMPLANT IMPACTOR
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12236034
Report Number1020279-2021-06048
Device Sequence Number3635151
Product Code JWH
UDI-Device Identifier00885556422892
UDI-Public00885556422892
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74011711
Device Catalogue Number74011711
Device Lot Number13CBG0042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1